Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 166, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 23, 2011, 11:05 PM CDT for Price County, Sawyer County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2011, 11:05 PM CDT (04:05 UTC)
- Expired
- Jul 23, 2011, 11:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Price County, WI, Sawyer County, WI
The radar
The Duluth radar (KDLH), 168 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS53 KDLH 240405
SVRDLH
WIC099-113-240445-
/O.NEW.KDLH.SV.W.0166.110724T0405Z-110724T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1105 PM CDT SAT JUL 23 2011
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
SOUTHEASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 1145 PM CDT
* AT 1059 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF EXELAND...OR 14 MILES NORTH OF LADYSMITH...AND MOVING EAST
AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME WESTERN PRICE AND SOUTHEASTERN SAWYER
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4563 9070 4564 9116 4573 9120 4591 9064
4561 9057 4560 9069
TIME...MOT...LOC 0405Z 258DEG 27KT 4568 9104
WIND...HAIL 60MPH 1.00IN
$$
LAMERS3 follow-up statements
285
WWUS53 KDLH 240416
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1116 PM CDT SAT JUL 23 2011
WIC099-113-240445-
/O.CON.KDLH.SV.W.0166.000000T0000Z-110724T0445Z/
SAWYER WI-PRICE WI-
1116 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PRICE AND SOUTHEASTERN SAWYER COUNTIES UNTIL 1145 PM CDT...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS UP TO 70 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHEAST OF WINTER...OR 18 MILES NORTHEAST OF LADYSMITH...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...THE FLAMBEAU RIVER STATE FOREST...ABOUT
8 TO 10 MILES SOUTHEAST OF WINTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4563 9070 4564 9116 4573 9120 4591 9064
4561 9057 4560 9069
TIME...MOT...LOC 0415Z 254DEG 29KT 4571 9092
WIND...HAIL 70MPH 1.75IN
$$
LAMERS231
WWUS53 KDLH 240428
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1128 PM CDT SAT JUL 23 2011
WIC099-113-240445-
/O.CON.KDLH.SV.W.0166.000000T0000Z-110724T0445Z/
SAWYER WI-PRICE WI-
1128 PM CDT SAT JUL 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
PRICE AND SOUTHEASTERN SAWYER COUNTIES UNTIL 1145 PM CDT...
AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS UP TO 70 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH
OF LORETTA...OR 22 MILES NORTHEAST OF LADYSMITH...MOVING EAST AT 35
MPH.
LOCATIONS IMPACTED INCLUDE...THE FLAMBEAU RIVER STATE FOREST...ABOUT
8 TO 10 MILES SOUTHEAST OF WINTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. WINDS OF THIS MAGNITUDE CAN BLOW DOWN TREES.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4563 9070 4564 9100 4574 9107 4591 9064
4561 9057 4560 9069
TIME...MOT...LOC 0427Z 252DEG 31KT 4574 9076
WIND...HAIL 70MPH 1.00IN
$$
LAMERS202
WWUS53 KDLH 240440
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1140 PM CDT SAT JUL 23 2011
WIC099-113-240450-
/O.EXP.KDLH.SV.W.0166.000000T0000Z-110724T0445Z/
SAWYER WI-PRICE WI-
1140 PM CDT SAT JUL 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PRICE AND
SOUTHEASTERN SAWYER COUNTIES WILL EXPIRE AT 1145 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HAIL TO DIME SIZE AND GUSTY WINDS OF 40 TO 50 MPH ARE
STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES INTO PRICE COUNTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.
LAT...LON 4563 9070 4564 9100 4574 9107 4591 9064
4561 9057 4560 9069
TIME...MOT...LOC 0440Z 252DEG 31KT 4577 9061
$$
LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:46 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 23, 7:46 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 746 PM CDT SAT JUL 23 2011 .UPDATE... WITH SHOWERS CONTINUING TO DIMINISH IN COVERAGE AND ENERGY REMAINING WELL TO OUR SOUTH...FORCING OVER THE LOWER COLD AIR HAS WEAKENED. WE DIMINISHED PRECIPITATION FURTHER. SCATTERED SHOWERS PERSIST...THOUGH. && .PREV DISCUSSION... /ISSUED 721 PM CDT SAT JUL 23 2011/ UPDATE... DE-EMPHASIZED SHOWERS AND THUNDERSTORMS A LITTLE BIT THROUGH TONIGHT. LOWERED PRECIPITATION AMOUNTS. REMOVED FOG THIS EVENING. DISCUSSION... THOUGH GUIDANCE GIVES VERY LOW POPS...SHOWERS AND THUNDERSTORMS KEEP POPPING UP ACROSS OUR AREA. THUNDERSTORMS REMAIN MINIMAL. VERY MOIST AIR JUST TO OUR SOUTH IS SNEAKING IN ABOVE THE LOW LEVEL COLD AIR MASS. THE MOIST AIR...PUSHED NORTHWARD BY A NEARBY INVERTED TROUGH...IS VERY UNSTABLE AND ABLE TO PRODUCE MINIMAL THUNDERSTORMS IN SPITE OF ITS SHALLOWNESS. WE WILL MAINTAIN HIGH POPS FOR SMALLER AMOUNTS OF RAINFALL. PREV DISCUSSION... /ISSUED 655 PM CDT SAT JUL 23 2011/ AVIATION...07/24/00Z ISSUANCE... MVFR IN OROKEN TO OVERCAST CLOUDS...WITH ISOLATED THUNDERSTORMS OVERNIGHT WILL IMPROVE TO VFR IN BROKEN BECOMING SCATTERED CLOUDS LATE SUNDAY MORNING. RIGHT NOW...MOST THUNDERSTORMS WILL REMAIN SOUTH AND WEST OF THE IRON RANGE. PREV DISCUSSION... /ISSUED 317 PM CDT SAT JUL 23 2011/ SHORT TERM...TONIGHT THROUGH TUESDAY... VERY COMPLICATED SURFACE PATTERN IN WAKE OF THE MORNING MCS THIS AFTERNOON LEADS TO LOW CONFIDENCE ON EXACT EVOLUTION OF ADDITIONAL T-STORM DEVELOPMENT THIS EVENING AND OVERNIGHT. T-STORMS HAVE REDEVELOPED NEAR THE SOUTHERN CWA BORDER..BUT THESE STORMS STILL APPEAR TO BE ELEVATED ATOP THE RESIDUAL COLD POOL FROM MORNING CONVECTION. AS STATED EARLIER..E/NE LOW LEVEL SURGE OF WINDS OFF LK SUPERIOR IN WAKE OF MORNING MCS HAS LARGELY LEFT THE DLH CWA COOL AND STABLE W.R.T. BOUNDARY LAYER ROOTED CONVECTION. WITH THAT SAID..THE MAIN S/W TROF AXIS IS STILL OVER CENTRAL N DAKOTA AT MID AFTERNOON..AND THE DEEP LAYER FRONTAL ZONE IS ALSO STILL TO OUR WEST PER LATEST OBJECTIVE ANALYSIS FIELDS. WHILE THE THREAT FOR ANY ADDITIONAL SEVERE STORMS NOW APPEARS TO BE CONFINED TO AREAS SOUTH OF THE DULUTH CWA..WE STILL EXPECT A BROAD AREA OF SHOWERS AND EMBEDDED THUNDER TO MOVE EASTWARD ACROSS CENT/NRN MN AND NW WISCONSIN WITH THE MAIN WAVE/FRONT OVERNIGHT. THUS..WE HAVE HELD ON TO THE HIGHER POPS..BUT REMOVED WORDING FOR SEVERE AND HEAVY RAINFALL AS AXIS OF BEST PWAT AND SIG INSTABILITY WILL REMAIN SOUTH. LOW LEVEL RIDGING WILL SLOWLY BUILD INTO NRN MN LATE TONITE/SUNDAY..AND IS EXPECTED TO END PRECIP CHANCES FROM WEST TO EAST LATER TONIGHT. A FAST-MOVING AND AMPLIFYING S/W TROF WILL DIVE SEWD FROM MANITOBA/ONTARIO INTO THE NRN GRT LAKES SUNDAY NIGHT AND MONDAY. WHILE THIS SYSTEM WILL BE SOMEWHAT MOISTURE-STARVED COMPARED TO THE RECENT BOUT WITH EXTREMELY HIGH PWATS..LAPSE RATES WILL BE STEEP WITH GOOD LOW LEVEL FLOW AND THERMAL AXIS IN PLACE. AT THIS TIME IT APPEARS THAT THE BEST FORCING FOR ASCENT WILL REMAIN IN CANADA..BUT HAVE ADDED POPS FOR LATE SUN NITE INTO MONDAY MAINLY ALONG AND N OF THE HIGHWAY 2 CORRIDOR. LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. AN AREA OF LOW PRESSURE AND SURFACE FRONT WILL CONTINUE TO MOVE EAST THROUGH THE NORTHLAND TUESDAY NIGHT IN A FAST WSW UPPER FLOW. A CHANCE FOR SHOWERS AND STORMS WILL ACCOMPANY THIS LOW/FRONT OVER PORTIONS OF THE NORTHLAND TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE GFS AND ECMWF BOTH SHOW ANOTHER SHORTWAVE MOVING TOWARD THE NORTHERN PLAINS/UPPER MIDWEST LATER IN THE WEEK...WITH THE ECMWF FASTER THAN THE GFS. WE ADDED A CHANCE FOR THUNDERSTORMS TO THE SOUTHERN HALF OF THE CWA ON THURSDAY NIGHT...BUT THERE ARE SOME TIMING CONCERNS AND LATER FORECASTS MAY HAVE TO MOVE UP THE CHANCE FOR STORMS TO THURSDAY IF MODELS CONTINUE TO TREND IN THAT DIRECTION. HIGH PRESSURE STARTS TO BUILD BACK IN LATE IN THE WEEK WITH A FAST ZONAL FLOW FORECAST INTO THE WEEKEND...WITH SOME BUILDING OF THE UPPER RIDGE OVER THE NORTHERN PLAINS. THE EXTENDED PERIOD SHOULD FEATURE SEASONABLE TEMPERATURES...WITH MOST AREAS SEEING HIGHS IN THE UPPER 70S TO LOWER 80S. && .POINT TEMPS/POPS... DLH 53 74 58 81 / 40 10 10 10 INL 53 76 57 79 / 40 10 20 20 BRD 59 79 60 83 / 40 10 10 10 HYR 62 78 54 84 / 40 10 10 10 ASX 58 75 58 82 / 40 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...SMALL CRAFT ADVISORY UNTIL 6 AM CDT SUNDAY FOR LSZ121-140>148. && SHORT TERM...EOM
Hazardous weather outlook, Jul 23, 1:06 PM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 106 PM CDT SAT JUL 23 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-241030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 106 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS SHOULD REDEVELOP OVER THE NORTHLAND LATE THIS AFTERNOON AND EVENING...WITH SOME SEVERE STORMS POSSIBLE. THE MOST LIKELY LOCATION FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF A LINE FROM WALKER TO MOOSE LAKE TO MINONG. DAMAGING WINDS...LARGE HAIL...AND A TORNADO WILL BE THE THREATS. THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF THE TWIN PORTS. PLEASE REFER TO THE LATEST SURFZONE FORECAST FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY NIGHT OVER PORTIONS OF THE NORTHLAND. IT IS TOO EARLY TO DETERMINE IF THE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 106 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE OVER LAKE SUPERIOR. STRONG NORTHEAST WINDS WILL CONTINUE TODAY INTO TONIGHT...GRADUALLY DIMINISHING LATE. A SMALL CRAFT ADVISORY IS IN EFFECT. SEE THE LATEST NEARSHORE MARINE FORECAST AND MARINE WEATHER STATEMENT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE NORTHLAND TUESDAY THROUGH THURSDAY NIGHT. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 23, 6:49 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 649 PM CDT SAT JUL 23 2011 MNZ034>036-240030- CROW WING-NORTHERN AITKIN-SOUTH AITKIN- 649 PM CDT SAT JUL 23 2011 ...A THUNDERSTORM IS MIVING INTO THE AITKIN AND MC GREGOR AREA... AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RIVERTON...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS OF UP TO A HALF INCH IN A HALF HOUR... * THE THUNDERSTORM WILL BE NEAR... AITKIN AND PINE KNOLL BY 705 PM... GLORY BY 710 PM... ROSSBURG AND HASSMAN BY 715 PM... WALDECK BY 720 PM... KIMBERLY AND PALISADE BY 725 PM... MCGREGOR BY 730 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4679 9329 4649 9313 4630 9406 4653 9417 EOM
Special weather statement, Jul 23, 7:57 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 757 PM CDT SAT JUL 23 2011 MNZ034>037-240145- CARLTON/SOUTH ST. LOUIS-CROW WING-NORTHERN AITKIN-SOUTH AITKIN- 757 PM CDT SAT JUL 23 2011 ...A THUNDERSTORM IS MOVING TOWARD THE DULUTH AREA... AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WALDECK...MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS OF UP TO HALF AN INCH OF RAINFALL IN A HALF HOUR... * THE THUNDERSTORM WILL BE NEAR... WAUKENABO AND BAIN BY 805 PM... PALISADE AND KIMBERLY BY 810 PM... MCGREGOR BY 825 PM... SHESHEBEE AND LIBBY BY 830 PM... BALSAM AND TAMARACK BY 840 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4696 9300 4663 9286 4649 9373 4672 9383 EOM
Special weather statement, Jul 23, 8:15 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 815 PM CDT SAT JUL 23 2011 WIZ002>004-008-240200- ASHLAND-BAYFIELD-IRON-SAWYER- 815 PM CDT SAT JUL 23 2011 ...A THUNDERSTORM IS MOVING THROUGH THE SAND HILLS AREA... AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CABLE...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS OF A HALF INCH OF RAIN WITHIN A HALF HOUR... * THE THUNDERSTORM WILL BE NEAR... NAMEKAGON BY 830 PM... CLAM LAKE BY 840 PM... MORSE AND GLIDDEN BY 900 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4632 9048 4602 9050 4611 9143 4633 9141 EOM
Special weather statement, Jul 23, 9:33 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 933 PM CDT SAT JUL 23 2011 WIZ008-009-240315- PRICE-SAWYER- 933 PM CDT SAT JUL 23 2011 ...A THUNDERSTORM IS MOVING TOWARD PARK FALLS AND PHILLIPS... AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR RESERVE...MOVING EAST AT 45 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS OF UP TO HALF AN INCH IN A HALF HOUR... * THE THUNDERSTORM WILL BE NEAR... NEW POST BY 940 PM... OJIBWA BY 945 PM... WINTER BY 950 PM... LORETTA BY 1000 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4596 9043 4564 9043 4569 9143 4593 9142 EOM
Special weather statement, Jul 23, 10:32 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1032 PM CDT SAT JUL 23 2011
WIZ008-240400-
SAWYER-
1032 PM CDT SAT JUL 23 2011
...STRENGTHENING THUNDERSTORM MOVING INTO SOUTHWEST SAWYER COUNTY...
AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF EXELAND...MOVING EAST AT 25 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
EXELAND... COUDERAY... RADISSON...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4569 9155 4583 9128 4564 9102 4563 9103
4563 9154
LAMERSSpecial weather statement, Jul 23, 10:51 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1051 PM CDT SAT JUL 23 2011
WIZ008-009-240430-
PRICE-SAWYER-
1051 PM CDT SAT JUL 23 2011
...VERY STRONG STORM MOVING INTO SOUTHERN SAWTER COUNTY...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EXELAND...MOVING EAST AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
OJIBWA... WINTER...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
THIS STORM IS APPROACHING SEVERE LEVELS. BE ALERT FOR POSSIBLE
WARNINGS.
LAT...LON 4563 9070 4563 9135 4571 9139 4588 9091
4562 9066 4561 9069
LAMERSThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:15 PM CDT | Special Weather Statement | DLH | Sawyer | 45 min |
| Jul 23, 9:33 PM CDT | Special Weather Statement | DLH | Sawyer | 42 min |
| Jul 23, 10:32 PM CDT | Special Weather Statement | DLH | Sawyer | 28 min |
| Jul 23, 10:51 PM CDT | Special Weather Statement | DLH | Sawyer | 39 min |
| Jul 23, 11:36 PM CDT | Special Weather Statement | DLH | Price | 39 min |
| Jul 24, 12:08 AM CDT | Special Weather Statement | DLH | Price | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.